Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 3, 2016, 4:45 PM CDT for Lee County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2016, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 3, 2016, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
County Lee County, MS
The radar
The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 966 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117
WWUS84 KMEG 032145
SPSMEG
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT WED AUG 3 2016
MSZ016-017-024-032230-
LEE MS-ITAWAMBA MS-MONROE MS-
445 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 445 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SHANNON...OR NEAR
VERONA
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN LEE...SOUTHWESTERN ITAWAMBA AND NORTHWESTERN
MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3406 8872 3407 8872 3407 8875 3412 8883
3426 8869 3415 8842 3397 8855
TIME...MOT...LOC 2145Z 343DEG 16KT 3413 8871
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:02 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 3, 2:02 PM CDT, 2 hours 43 minutes before
Area Forecast Discussion...Correction
National Weather Service Memphis TN
202 PM CDT WED AUG 3 2016
.DISCUSSION...
The focus is on tracking the upper level high and associated heat
dome across the central part of the country. For Thursday the
center of the upper level high will be west of the region over the
central plains. Nevertheless, the combination of temperature and
humidity necessitate the continuation of the heat advisory.
Confidence is fairly high that a heat conditions will continue into
Friday as the height center moves farther east toward the
Mississippi Valley. Thus, will extend heat advisory into Friday
evening. Additionally, the heat advisory may need to be extended
farther east on Friday to the Tennessee River Valley. Through this
period scattered thunderstorms, mainly in the afternoon and evening
are possible.
Little change in the weather pattern into the weekend on into next
week. The center of the upper high drifts east generally across the
Mississippi Valley. Diurnal thunderstorms are expected along with
a continuation of sultry heat and humidity.
Belles
&&
.AVIATION...
18z TAF cycle
Have included VCTS at all sites through early evening with
isolated showers and thunderstorms expected. VFR conditions
expected to prevail through most of the period except within
thunderstorms. Patchy fog may also produce temporary MVFR/IFR
conditions at MKL late tonight. Light winds expected through the
period.
CJC
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 8 PM CDT Friday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 8 PM CDT Friday for Dunklin-Pemiscot.
MS...Heat Advisory until 8 PM CDT Friday for Alcorn-Benton MS-Calhoun-
Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-
Monroe-Panola-Pontotoc-Prentiss-Quitman-Tallahatchie-Tate-
Tippah-Tunica-Union-Yalobusha.
TN...Heat Advisory until 8 PM CDT Friday for Chester-Crockett-Dyer-
Fayette-Gibson-Hardeman-Haywood-Lake-Lauderdale-Madison-
McNairy-Obion-Shelby-Tipton.
&&Hazardous weather outlook, Aug 3, 3:30 AM CDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT WED AUG 3 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-041030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 330 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAT INDICES OF 105 TO 110 WILL BE POSSIBLE OVER MOST OF THE MID- SOUTH FROM THIS AFTERNOON INTO EARLY EVENING. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING. LOCALLY HEAVY RAINFALL AND STRONG WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS HEAT WILL CONTINUE ACROSS THE MIDSOUTH THROUGH LATE WEEK...WITH AFTERNOON HEAT INDICES OF 105 TO 110 POSSIBLE. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE IN THE AFTERNOON PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 3:39 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
339 PM CDT WED AUG 3 2016
MSZ005-032100-
ALCORN MS-
339 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
SOUTHERN ALCORN COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 338 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS UP TO 40 MPH
WAS LOCATED NEAR HINKLE...OR 11 MILES SOUTHWEST OF CORINTH. THIS
STORM WAS NEARLY STATIONARY.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN ALCORN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3475 8862 3476 8875 3484 8875 3493 8862
3481 8845
TIME...MOT...LOC 2038Z 321DEG 4KT 3482 8866Special weather statement, Aug 3, 4:10 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
410 PM CDT WED AUG 3 2016
TNZ022-055-032200-
BENTON TN-DECATUR TN-
410 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 500 PM CDT FOR...
SOUTHERN BENTON COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN DECATUR COUNTY IN WESTERN TENNESSEE...
AT 410 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CAMDEN
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN BENTON AND NORTHEASTERN DECATUR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3586 8794 3583 8797 3578 8798 3574 8802
3594 8822 3609 8821 3617 8817 3618 8816
3607 8796 3603 8800 3600 8800 3598 8802
3596 8802 3594 8800 3594 8793 3591 8793
TIME...MOT...LOC 2110Z 315DEG 17KT 3600 8813Special weather statement, Aug 3, 4:24 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CDT WED AUG 3 2016
MSZ002-013-032215-
LAFAYETTE MS-MARSHALL MS-
424 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
NORTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHEASTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI...
AT 424 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BETHLEHEM...OR 7
MILES SOUTHEAST OF WALL DOXEY STATE PARK. THIS STORM WAS NEARLY
STATIONARY.
...MOVING SOUTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN LAFAYETTE AND SOUTHEASTERN MARSHALL COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3450 8951 3465 8944 3460 8930 3458 8930
3458 8925 3449 8925 3439 8930
TIME...MOT...LOC 2124Z 293DEG 4KT 3456 8942Special weather statement, Aug 3, 4:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
445 PM CDT WED AUG 3 2016
MSZ016-017-024-032230-
LEE MS-ITAWAMBA MS-MONROE MS-
445 PM CDT WED AUG 3 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...
SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN ITAWAMBA COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHWESTERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 445 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER SHANNON...OR NEAR
VERONA
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN LEE...SOUTHWESTERN ITAWAMBA AND NORTHWESTERN
MONROE COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3406 8872 3407 8872 3407 8875 3412 8883
3426 8869 3415 8842 3397 8855
TIME...MOT...LOC 2145Z 343DEG 16KT 3413 8871The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:10 PM CDT | Special Weather Statement | MEG | Benton | 50 min |
| Aug 3, 4:36 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 39 min |
| Aug 3, 3:39 PM CDT | Special Weather Statement | MEG | Alcorn | 21 min |
| Aug 3, 4:24 PM CDT | Special Weather Statement | MEG | Lafayette | 51 min |
| Aug 3, 5:08 PM CDT | Special Weather Statement | MEG | Tippah | 52 min |
| Aug 3, 5:41 PM CDT | Special Weather Statement | MEG | Monroe | 49 min |
| Aug 3, 5:45 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 30 min |
| Aug 3, 6:04 PM CDT | Special Weather Statement | MEG | Pontotoc | 26 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.